Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 129, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 11, 2011, 6:59 AM CDT for Moody County, South Dakota; Pipestone County, Minnesota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2011, 6:59 AM CDT (11:59 UTC)
- Expired
- Jul 11, 2011, 11:22 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Pipestone County, MN, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 53 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pipestone Creek at Pipestone (PIPM5).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
654
WGUS43 KFSD 111159
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 AM CDT MON JUL 11 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...SOUTH DAKOTA...
PIPESTONE CREEK AT PIPESTONE
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
MNC117-SDC101-121559-
/O.NEW.KFSD.FL.W.0129.110711T1159Z-000000T0000Z/
/PIPM5.1.ER.110711T0653Z.110711T1000Z.000000T0000Z.NO/
659 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 06AM MONDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS.
$$
MNC063-121558-
/O.NEW.KFSD.FL.W.0130.110711T1500Z-110714T1500Z/
/JCKM5.1.ER.110711T1500Z.110712T0600Z.110713T1500Z.NO/
659 AM CDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT JACKSON.
* FROM THIS MORNING TO THURSDAY MORNING.
* AT 06AM MONDAY THE STAGE WAS 11.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 10 AM MONDAY AND CREST NEAR
12.8 FEET BY TUESDAY JULY 12. THE RIVER WILL FALL BELOW FLOOD STAGE
BY WEDNESDAY JULY 13.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
PIPESTONE CREEK
PIPM5 16.0 16.90 MON 6 AM
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.64 MON 6 AM 12.8 TUE 1 AM 12.5 FRI JUL 011 follow-up statement
439
WGUS83 KFSD 111622
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1122 AM CDT MON JUL 11 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...MINNESOTA...
BIG SIOUX RIVER NEAR DELL RAPIDS
BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF
PIPESTONE CREEK AT PIPESTONE
SKUNK CREEK NEAR CHESTER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...MINNESOTA...
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
DES MOINES RIVER AT JACKSON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...NEBRASKA...IOWA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
PLATTE CREEK NEAR PLATTE
LAKE FRANCIS CASE AT CHAMBERLAIN
MISSOURI RIVER NEAR GREENWOOD
MISSOURI RIVER NEAR VERDEL
MISSOURI RIVER AT NIOBRARA
MISSOURI RIVER AT SPRINGFIELD
MISSOURI RIVER AT YANKTON
MISSOURI RIVER NEAR GAYVILLE
MISSOURI RIVER NEAR MASKELL
MISSOURI RIVER NEAR PONCA
MISSOURI RIVER AT SOUTH SIOUX CITY
BIG SIOUX RIVER AT SIOUX CITY
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC023-053-122022-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/FRDS2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1122 AM CDT MON JUL 11 2011
FORECAST INFORMATION FOR
MISSOURI RIVER AT FORT RANDALL DAM.
* AT 12AM MONDAY THE STAGE WAS 1374.03 FEET.
* FLOOD STAGE IS 1375 FEET.
* CURRENT INFLOW IS AROUND 158000 CFS.
* CURRENT RELEASES ARE AROUND 156000 CFS.
* FORECAST RELEASES ARE FORECAST TO INCREASSE TO 157000 CFS JULY 13TH
AND CONTINUE AT 157000 CFS THROUGH JULY 31ST.
* THE POOL ELEVATION IS FORECAST TO SLOWLY FALL TO NEAR 1367 FEET BY
THE END OF JULY.
* AT POOL ELEVATIONS NEAR 1368 FEET...WATER REACHES THE TOP OF THE
BOAT RAMP AT WHETSTONE BAY B.
* AT POOL ELEVATIONS NEAR 1371 FEET...WATER REACHES THE TOP OF THE
BOAT RAMPS AT JOE DAY BAY AND NORTH WHEELER.
* AT POOL ELEVATIONS NEAR 1375 FEET...WATER REACHES THE TOP OF THE
BOAT RAMPS AT NORTH POINT PRAIRIE DOG BAY AND SOUTH SHORE.
$$
SDC023-122021-
/O.CON.KFSD.FL.W.0118.000000T0000Z-000000T0000Z/
/PCPS2.3.ER.000000T0000Z.110707T0215Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE PLATTE CREEK NEAR PLATTE.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 12.0 FEET.
$$
SDC015-122021-
/O.CON.KFSD.FL.W.0092.000000T0000Z-000000T0000Z/
/CBLS2.3.DR.110614T1406Z.110708T1445Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE LAKE FRANCIS CASE AT CHAMBERLAIN.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 74.8 FEET.
* FLOOD STAGE IS 65.0 FEET.
$$
NEC015-SDC023-122021-
/O.CON.KFSD.FL.W.0067.000000T0000Z-000000T0000Z/
/GRWS2.3.DR.110506T1230Z.110630T1345Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR GREENWOOD.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 38.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 37.5 FEET...COUNTY ROAD 2 IN CHARLES MIX COUNTY IS
FLOODED BETWEEN 395TH AVENUE AND 491ST AVENUE.
$$
NEC107-SDC009-023-122021-
/O.CON.KFSD.FL.W.0068.000000T0000Z-000000T0000Z/
/MRVN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR VERDEL.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 29.0 FEET.
* FLOOD STAGE IS 24.0 FEET.
$$
NEC107-SDC009-122021-
/O.CON.KFSD.FL.W.0069.000000T0000Z-000000T0000Z/
/MRNN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT NIOBRARA.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 26.6 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 25.5 FEET...BOTTOM ROAD IN BON HOMME COUNTY BEGINS
FLOODING.
$$
NEC107-SDC009-122021-
/O.CON.KFSD.FL.W.0070.000000T0000Z-000000T0000Z/
/SPGS2.3.DR.000000T0000Z.110622T0815Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT SPRINGFIELD.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 13.5 FEET...MARINA ROAD IN BON HOMME COUNTY BEGINS
FLOODING.
$$
NEC027-107-SDC135-122021-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/GPDN1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1122 AM CDT MON JUL 11 2011
FORECAST INFORMATION FOR
MISSOURI RIVER AT GAVINS POINT DAM.
* AT 12AM WEDNESDAY THE STAGE WAS 1206.30 FEET.
* FLOOD STAGE IS 1210 FEET.
* CURRENT INFLOW IS AROUND 160000 CFS.
* CURRENT RELEASES ARE AROUND 160100 CFS.
* FORECAST RELEASES ARE EXPECTED TO REMAIN NEAR 160000 CFS THROUGH
THE END OF JULY.
* THE POOL ELEVATION IS EXPECTED TO REMAIN NEAR 1206 FEET THROUGH
THE END OF JULY.
$$
NEC027-SDC135-122021-
/O.CON.KFSD.FL.W.0086.000000T0000Z-000000T0000Z/
/YANS2.3.DR.110602T1443Z.110629T1200Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 25.9 FEET.
* FLOOD STAGE IS 20.0 FEET.
$$
NEC027-SDC027-135-122021-
/O.CON.KFSD.FL.W.0088.000000T0000Z-000000T0000Z/
/GYVS2.2.DR.110608T0216Z.110629T0915Z.000000T0000Z.UU/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR GAYVILLE.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 57.0 FEET.
* FLOOD STAGE IS 55.0 FEET.
$$
NEC051-SDC027-127-122021-
/O.CON.KFSD.FL.W.0087.000000T0000Z-000000T0000Z/
/MKLN1.3.DR.110608T0700Z.110629T1246Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR MASKELL.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 31.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 31.8 FEET...THE ROAD NEAR MOUNTS LANDING IN CLAY
COUNTY IS FLOODED.
$$
NEC043-051-SDC127-122021-
/O.CON.KFSD.FL.W.0080.000000T0000Z-000000T0000Z/
/MRPN1.3.DR.000000T0000Z.110711T1416Z.000000T0000Z.UU/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR PONCA.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 28.3 FEET.
* FLOOD STAGE IS 20.0 FEET.
$$
IAC193-NEC043-SDC127-122021-
/O.CON.KFSD.FL.W.0083.000000T0000Z-000000T0000Z/
/SSCN1.2.DR.110606T0547Z.110628T0715Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT SOUTH SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 34.4 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 34.4 FEET.
* AT STAGES NEAR 33.0 FEET...SOME OF THE RECREATIONAL AREAS AND SOME
PASTURE LAND ALONG THE RIVER BEGIN TO FLOOD.
$$
SDC005-122021-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 15.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY THURSDAY JULY 14
THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...3RD STREET...HIGHWAY 14 BUSINESS LOOP
BYPASS...IN HURON WILL BEGIN FLOODING.
$$
SDC111-122021-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.3 FEET.
* AT STAGES NEAR 15.0 FEET...MANY OF THE COUNTY ROADS IN THE AREA ARE
IMPASSABLE...AND SOME ROADS ARE UNDER WATER FOR AS MUCH AS 1/2 MILE.
$$
SDC035-061-122021-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM MONDAY THE STAGE WAS 21.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 21.1 FEET.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED.
$$
SDC067-135-122021-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEAR 15.7 FEET.
* AT STAGES NEAR 15.5 FEET...431ST AVENUE IS FLOODED WHERE IT CROSSES
THE RIVER IN NORTHWESTERN YANKTON COUNTY.
$$
SDC135-122021-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM MONDAY THE STAGE WAS 16.0 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE A VERY SLOW FALL.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET
FLOODS.
$$
SDC099-101-111652-
/O.CAN.KFSD.FL.W.0123.000000T0000Z-110712T0730Z/
/DERS2.1.ER.110710T1115Z.110710T1500Z.110711T1456Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER NEAR DELL RAPIDS.
* AT 10AM MONDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 12.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE AT 10 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.5 FEET BY 7 AM
TUESDAY.
* AT STAGES NEAR 12.0 FEET...AGRICULTURAL LANDS ALONG THE LOWER BANKS
OF THE RIVER BEGIN TO FLOOD.
$$
SDC099-122021-
/O.EXT.KFSD.FL.W.0124.000000T0000Z-110713T0130Z/
/SFLS2.1.ER.000000T0000Z.110711T1400Z.110712T0130Z.NO/
1122 AM CDT MON JUL 11 2011
...FLOOD WARNING EXTENDED UNTIL 8 PM TUESDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* UNTIL TUESDAY EVENING.
* AT 10AM MONDAY THE STAGE WAS 12.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUEDAY JULY 12.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
IAC119-SDC083-099-111652-
/O.CAN.KFSD.FL.W.0125.000000T0000Z-110712T1648Z/
/SXFS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT SIOUX FALLS NORTH CLIFF.
* AT 10AM MONDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 15.1 FEET 1 PM
MONDAY.
* AT STAGES NEAR 16.0 FEET...RURAL FLOODING DOWNSTREAM OF SIOUX FALLS
BEGINS...AND THE GLENWOOD STABLE BEGINS TO FLOOD.
$$
IAC167-SDC083-127-122021-
/O.EXT.KFSD.FL.W.0126.110713T1200Z-110716T1030Z/
/HAWI4.1.ER.110713T1200Z.110714T1200Z.110715T1030Z.NO/
1122 AM CDT MON JUL 11 2011
...FLOOD WARNING EXTENDED UNTIL 5 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM WEDNESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM MONDAY THE STAGE WAS ESTIMATED AT 12.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 AM WEDNESDAY AND CREST NEAR
16.1 FEET BY THURSDAY JULY 14. THE RIVER WILL FALL BELOW FLOOD
STAGE BY FRIDAY JULY 15.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
$$
IAC149-SDC127-122021-
/O.EXT.KFSD.FL.W.0127.110714T0859Z-110716T1312Z/
/AKRI4.1.ER.110714T0859Z.110715T0000Z.110715T1312Z.NO/
1122 AM CDT MON JUL 11 2011
...FLOOD WARNING EXTENDED UNTIL 8 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM LATE WEDNESDAY NIGHT TO SATURDAY MORNING.
* AT 10AM MONDAY THE STAGE WAS 13.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM THURSDAY AND CREST NEAR
16.5 FEET BY FRIDAY JULY 15. THE RIVER WILL FALL BELOW FLOOD STAGE
BY FRIDAY JULY 15.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC193-NEC043-SDC127-122021-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110628T0130Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 08PM SUNDAY THE STAGE WAS 100.3 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.6 FEET BY 1
PM FRIDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
$$
IAC041-059-122021-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/LSSI4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1122 AM CDT MON JUL 11 2011
FORECAST INFORMATION FOR
LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 10AM MONDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC021-041-122021-
/O.NEW.KFSD.FL.W.0131.110713T0959Z-000000T0000Z/
/LNNI4.1.ER.110713T0959Z.110715T1800Z.000000T0000Z.NO/
1122 AM CDT MON JUL 11 2011
* AT 10AM MONDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 5 AM WEDNESDAY AND CREST NEAR
19.2 FEET BY FRIDAY JULY 15.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
MNC063-122021-
/O.EXT.KFSD.FL.W.0130.000000T0000Z-110713T1200Z/
/JCKM5.1.ER.110711T1605Z.110711T1800Z.110712T1200Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING CONTINUES FOR
THE DES MOINES RIVER AT JACKSON.
* UNTIL WEDNESDAY MORNING.
* AT 10AM MONDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 11 AM MONDAY AND CREST NEAR
12.3 FEET BY MONDAY JULY 11. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY JULY 12.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
$$
MNC117-SDC101-111652-
/O.CAN.KFSD.FL.W.0129.000000T0000Z-110711T1622Z/
/PIPM5.1.ER.110711T0653Z.110711T1000Z.110711T1351Z.NO/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE PIPESTONE CREEK AT PIPESTONE.
* AT 10AM MONDAY THE STAGE WAS 15.4 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON MONDAY JULY
11.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS.
$$
SDC099-101-111652-
/O.CAN.KFSD.FL.W.0128.000000T0000Z-110711T1622Z/
/SCCS2.3.ER.110710T1138Z.110710T1345Z.000000T0000Z.NR/
1122 AM CDT MON JUL 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SKUNK CREEK NEAR CHESTER.
* AT 10AM MONDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 7.0 FEET.
* AT STAGES NEAR 7.0 FEET...FLOODING BEGINS TO AFFECT SIGNIFICANT
AMOUNTS OF PASTURE LAND.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MISSOURI RIVER
FRDS2 1375.0 1374.00 MON 12 AM
PCPS2 12.0 14.49 MON 10 AM 14.7 FRI JUL 08
CBLS2 65.0 74.83 MON 10 AM 74.9 WED JUL 06
GRWS2 30.0 38.74 MON 10 AM 38.8 THU JUL 07
MRVN1 24.0 28.96 MON 10 AM 29.1 FRI JUL 01
MRNN1 21.0 26.60 MON 10 AM 26.7 FRI JUL 01
SPGS2 10.0 14.35 MON 10 AM 14.7 SUN JUN 26
GPDN1 1210.0 1206.30 MON 12 AM
YANS2 20.0 25.89 MON 10 AM 26.1 WED JUN 29
GYVS2 55.0 56.99 MON 10 AM 57.1 MON JUL 11
MKLN1 30.0 31.72 MON 10 AM 31.9 TUE JUL 05
MRPN1 20.0 28.28 MON 10 AM 28.3 MON JUL 11
SSCN1 30.0 34.42 MON 10 AM 35.2 MON JUN 27
JAMES RIVER
HURS2 11.0 15.81 MON 10 AM 16.0 THU 7 AM
FORS2 12.0 15.32 MON 10 AM 16.0 SUN JUL 03
JRMS2 17.0 21.17 MON 10 AM 21.9 SUN JUL 03
SCOS2 13.0 15.72 MON 10 AM 16.2 FRI JUL 08
YNNS2 12.0 15.99 MON 10 AM 16.6 THU JUL 07
BIG SIOUX RIVER
DERS2 12.0 11.93 MON 10 AM 13.7 SUN JUL 10
SFLS2 12.0 12.67 MON 10 AM 12.7 MON JUL 11
SXFS2 16.0 14.93 MON 10 AM 15.1 MON 1 PM
HAWI4 15.0 E12.90 MON 7 AM 16.1 THU 7 AM
AKRI4 16.0 13.70 MON 11 AM 16.5 THU 7 PM
SXCI4 99.0 100.35 SUN 9 PM 100.6 FRI 1 PM
LITTLE SIOUX RIVER
LSSI4 10.0 9.96 MON 10 AM 10.0 MON JUL 11
LNNI4 18.0 17.41 MON 10 AM 19.2 FRI 1 PM
WEST FORK DES MOINES RIVER
JCKM5 12.0 11.83 MON 10 AM 12.3 MON 1 PM
PIPESTONE CREEK
PIPM5 16.0 15.45 MON 10 AM 17.1 MON JUL 11
SKUNK CREEK
SCCS2 7.0 6.83 MON 10 AM 7.4 SUN JUL 10What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 11, 3:50 AM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 11, 3:50 AM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT MON JUL 11 2011 .DISCUSSION... NOT A LOT OF CHANGES MADE TO THE FORECAST TODAY WITH ACTIVE WEATHER MUCH OF THE NIGHT. MCS ACROSS NORTHWEST IOWA WILL GRADUALLY MOVE OUT TODAY BUT A LOT OF CONVECTIVE DEBRIS WILL BE LEFT IN ITS WAKE. THIS ALONG WITH THE NORTHEAST FETCH OF AIR WILL KEEP TEMPERATURES COOLER THAN YESTERDAY AND HAVE LOWERED HIGHS SOME. AS THE SURFACE HIGH BUILDS IN FROM THE NORTH...FLOW WILL BECOME EASTERLY AND BOUNDARY WILL STALL ACROSS THE SOUTH DAKOTA/NEBRASKA BOARDER INTO NORTHWEST IOWA. THIS ELEVATED BOUNDARY WILL BECOME THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT INTO TUESDAY MORNING. MODELS ARE ACTUALLY SHOWING A BAND OF STRENGTHENING FRONTOGENESIS THROUGH THE OVERNIGHT HOURS. THE SPEED AND DIRECTIONAL CONVERGENCE ASSOCIATED WITH THE LOW LEVEL JET APPEARS TO BE FOCUSED FURTHER SOUTH ALONG I-80...AND MAY AFFECT CONVECTIVE POTENTIAL THIS FAR NORTH. THE NAM/ECMWF/CANADIAN ARE IN FAIRLY GOOD AGREEMENT SHOWING FOCUS FOR THUNDERSTORMS ALONG AND SOUTH OF I-90...WHILE THE GFS IS FURTHER SOUTH ACROSS NEBRASKA. HAVE RAISED POPS SOME FOR TONIGHT...ESPECIALLY ALONG AND SOUTH OF I-90 BUT DID NOT GO OVERLY HIGH AS EFFECTS OF LOW LEVEL JET TO THE SOUTH ARE STILL UNCERTAIN. DID NOT MAKE ANY CHANGES TO THE FORECAST BEYOND TUESDAY MORNING WITH ACTIVE WEATHER TONIGHT. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 11, 5:34 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SIOUX FALLS SD 534 AM CDT MON JUL 11 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 534 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A FEW SEVERE STORMS ARE POSSIBLE ALONG THE NEBRASKA SOUTH DAKOTA BORDER AND NEAR THE SIOUX CITY METRO AREA EARLY TUESDAY MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUST TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. FLOODING... MINOR CRESTS ARE EXPECTED ALONG TO BIG SIOUX RIVER BASIN OVER THE NEXT FEW DAYS DUE TO RECENT HEAVY RAINS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. ADDITIONALLY...THE JAMES RIVER WILL BE IN FLOOD UNTIL FURTHER NOTICE...ALONG WITH LOWER PORTIONS OF THE BIG SIOUX NEAR SIOUX CITY DUE TO BACKWATER EFFECTS FROM THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THERE IS THE POTENTIAL THAT SOME OF THESE STORMS MAY TRAIN...PRODUCING LOCALLY HEAVY RAINFALL. THE GREATEST CHANCE FOR THIS OCCURRENCE WILL BE ALONG AND SOUTH OF INTERSTATE 90 TUESDAY MORNING. WARM AND HUMID CONDITIONS ARE EXPECTED THURSDAY THROUGH SUNDAY WITH HEAT INDICES OF 100 TO 110 ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ALONG THE MISSOURI RIVER VALLEY AFTER MIDNIGHT EARLY TUESDAY MORNING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 11, 1:31 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
131 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM TSTM WND GST 5 WSW MECKLING 42.82N 97.17W
07/11/2011 E60 MPH YANKTON SD TRAINED SPOTTER
POWER OUT
&&
LAFLINLocal storm report, Jul 11, 1:46 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
146 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLASH FLOOD ARNOLDS PARK 43.36N 95.13W
07/11/2011 DICKINSON IA EMERGENCY MNGR
2 FEET OF WATER OVER HIGHWAY 71
0143 AM FLASH FLOOD SPIRIT LAKE 43.42N 95.11W
07/11/2011 DICKINSON IA EMERGENCY MNGR
STREET FLOODING IN SPIRIT LAKE
&&
MJFLocal storm report, Jul 11, 2:10 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
210 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST CHEROKEE 42.75N 95.55W
07/11/2011 M61 MPH CHEROKEE IA AWOS
&&
LAFLINLocal storm report, Jul 11, 3:41 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
341 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HEAVY RAIN 1 S TERRIL 43.29N 94.97W
07/11/2011 M2.70 INCH DICKINSON IA BROADCAST MEDIA
RELAYED TO KICD RADIO FROM PUBLIC.
0332 AM HEAVY RAIN MILFORD 43.33N 95.15W
07/11/2011 M4.50 INCH DICKINSON IA BROADCAST MEDIA
RELAYED TO KICD RADIO FROM PUBLIC.
&&
CJANSENLocal storm report, Jul 11, 4:12 AM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 7 NNE HENDRICKS 44.60N 96.39W
07/10/2011 E60.00 MPH LINCOLN MN TRAINED SPOTTER
1233 AM TSTM WND GST 5 WSW MECKLING 42.82N 97.17W
07/11/2011 E60.00 MPH YANKTON SD TRAINED SPOTTER
TREE LIMBS DOWN
1255 AM TSTM WND GST NE NEWCASTLE 42.65N 96.87W
07/11/2011 E65.00 MPH DIXON NE TRAINED SPOTTER
POWER OUTAGES IN NEWCASTLE
0128 AM TSTM WND GST 5 WSW MECKLING 42.82N 97.17W
07/11/2011 E60.00 MPH YANKTON SD TRAINED SPOTTER
POWER OUT
0143 AM FLASH FLOOD ARNOLDS PARK 43.36N 95.13W
07/11/2011 DICKINSON IA EMERGENCY MNGR
2 FEET OF WATER OVER HIGHWAY 71
0143 AM FLASH FLOOD SPIRIT LAKE 43.42N 95.11W
07/11/2011 DICKINSON IA EMERGENCY MNGR
STREET FLOODING IN SPIRIT LAKE
0155 AM TSTM WND GST CHEROKEE 42.75N 95.55W
07/11/2011 M61.00 MPH CHEROKEE IA AWOS
0310 AM HEAVY RAIN 1 S TERRIL 43.29N 94.97W
07/11/2011 M2.70 INCH DICKINSON IA BROADCAST MEDIA
RELAYED TO KICD RADIO FROM PUBLIC.
0332 AM HEAVY RAIN MILFORD 43.33N 95.15W
07/11/2011 M4.50 INCH DICKINSON IA BROADCAST MEDIA
RELAYED TO KICD RADIO FROM PUBLIC.
&&
CJANSENLocal storm report, Jul 11, 5:43 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 AM FLASH FLOOD ROUND LAKE 43.54N 95.47W
07/11/2011 NOBLES MN TRAINED SPOTTER
5.9 INCHES OF RAIN IN THE LAST 36 HOURS. WATER STANDING
IN YARD.
&&
BTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 37 min |
| Jul 11, 12:21 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 39 min |
| Jul 11, 12:32 AM CDT | Severe Thunderstorm Warning | FSD | Union | 43 min |
| Jul 11, 1:04 AM CDT | Severe Thunderstorm Warning | FSD | Union | 41 min |
| Jul 11, 1:20 AM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 40 min |
| Jul 10, 8:17 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon | 43 min |
| Jul 10, 9:41 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Pipestone | 34 min |
| Jul 10, 10:14 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Pipestone | 22 min |
| Jul 10, 11:50 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Nobles, Pipestone, Rock | 40 min |
| Jul 11, 12:24 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 36 min |
| Jul 11, 1:19 AM CDT | Flash Flood Warning | FSD | Jackson, Nobles | 4 hr |
| Jul 11, 2:57 AM CDT | Severe Thunderstorm Warning | FSD | Jackson | 33 min |
| Jul 11, 6:59 AM CDT | River Flood Warning | FSD | Jackson | 16 hr |
Nearby
River Flood Warnings in South Dakota, 2011River Flood Warnings in Minnesota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.